MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO KIT; CATHETER, CONTINUOUS FLUSH
Model Number 29460
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2018.It was reported that the tip of the microcatheter was lifted up.A 135/20 renegade hi-flo kit was selected for use.During the procedure, it was reported that the tip of the microcatheter was lifted up and the device could not cross the lesion.The procedure was completed with another of the same device.There were no patient complications reported.The patient condition was stable.However, device analysis revealed shaft fracture and perforation.Device eval by manufacturer: returned product consisted of a renegade hi-flo micro-catheter with a guidewire stuck in the device.The hub, shaft and tip were microscopically examined.The shaft showed multiple kinks throughout its length.The shaft was fractured in 2 places.The 1st fracture was located 11.5cm from the hub and the 2nd fracture was located 25cm from the hub.The device showed that the guide wire had perforated the shaft.The location of the perforation was 18cmcm from the tip.The device was stretched from the tip to 18cm proximally.The wire could not be removed due to the damage of the shaft constricting down on the guidewire.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
RENEGADE HI-FLO KIT
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7938910
Report Number2134265-2018-61629
Device Sequence Number2254913
Product Code KRA
UDI-Device Identifier08714729280781
UDI-Public08714729280781
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2019
Device Model Number29460
Device Catalogue Number29460
Device Lot Number0021250279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1